Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2011, 7:53 AM CDT for Burt County, Cuming County, Thurston County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 7:53 AM CDT (12:53 UTC)
- Expired
- Jun 13, 2011, 8:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Burt County, NE, Cuming County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 13, 3:15 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CDT MON JUN 13 2011 .DISCUSSION... PRECIPITATION CHANCES OVER THE NEXT COUPLE OF DAYS CONTINUE TO BE THE PRIMARY FORECAST CHALLENGE. TAIL END OF MCS MOVING ACROSS THE NORTHERN PLAINS WAS RIDING THE NEBRASKA SOUTH DAKOTA BORDER THIS MORNING...AND HAS RECENTLY EXHIBITED A GRADUAL TURN TO THE SOUTHEAST INTO MODEST LOW LEVEL JET. THIS ACTIVITY WILL AFFECT NORTHEAST NEBRASKA EARLY THIS MORNING...AND EVENTUALLY ROLL THROUGH WEST CENTRAL IOWA AS LOW LEVEL JET MAINTAINS CONVECTION THIS MORNING. TO THE SOUTH...MID LEVEL WARM ADVECTION REGIME WAS TRYING TO SPARK CONVECTION IN NORTH CENTRAL AND NORTHEAST KANSAS AS MODELS HAVE ADVERTISED OVER THE LAST COUPLE OF DAYS...WITH 00Z MODELS NO DIFFERENT. 40KT LOW LEVEL JET WAS FEEDING THIS AREA...SO COULD STILL SEE SOME STORMS ROLL THROUGH SOUTHEAST NEBRASKA THIS MORNING. ATTENTION THEN TURNS TO UPPER WAVE RIDING INTO WESTERN COLORADO THIS MORNING. MID LEVEL FLOW TAKES THIS WAVE INTO NORTHERN NEBRASKA THIS AFTERNOON AND EVENING. MEANWHILE...WARM FRONT CURRENTLY IN SOUTHERN KANSAS WILL LIFT NORTH INTO AT LEAST NORTHEAST KANSAS AND NORTHWEST MISSOURI. DEW POINTS IN THE UPPER 60S TO NEAR 70 UNDER COOLING MID LEVEL TEMPS WILL YIELD CAPES OVER 3000 J/KG WITH NEARLY 40 KTS OF 0-6KM BULK SHEAR. INHIBITION SHOULD ERODE BY LATE AFTERNOON ALLOWING CONVECTION TO FIRE ALONG AND NORTH OF WARM FRONT FROM NORTHEAST KANSAS INTO SOUTHEAST NEBRASKA. CONTINUED DEVELOPMENT NORTHEAST INTO SOUTHWEST IOWA WILL ENSUE AS SOUTHWEST 40KT LOW LEVEL JET RIDES OVER FRONTAL ZONE. SPC PAINTS THIS PART OF OUR CWA IN A 5 PERCENT TORNADO RISK LATE THIS AFTERNOON AND EVENING. MODELS INDICATE LOW LEVEL SHEAR ALONG WARM FRONT WILL REMAIN SOUTH OF OUR AREA...BUT THERE IS SOME INDICATION THAT BOUNDARY WILL NOSE INTO OUR FAR SOUTHEAST CWA DURING THE EVENING. WILL OUTLINE THIS POSSIBILITY IN OUR HAZARDOUS WEATHER OUTLOOK THIS MORNING. CONVECTION WILL GRADUALLY WORK EAST DURING THE EVENING. HOWEVER ANOTHER AND SOMEWHAT STRONGER MID LEVEL WAVE WILL MOVE INTO THE PLAINS ON TUESDAY. SURFACE FRONT SHOULD BE SUPPRESSED SOUTH AFTER MONDAY EVENING CONVECTION...BUT COOL TEMPS ALOFT SUGGEST SCATTERED SHOWER OR THUNDERSTORMS WILL LIKELY DEVELOP ON TUESDAY. THESE WILL AGAIN MOVE EAST OF THE AREA DURING THE LATE EVENING. A DRY PERIOD STILL LOOKS ON TRACK WEDNESDAY INTO THURSDAY AS MID LEVEL RIDGING PUSHES STORM TRACK AWAY FROM EASTERN NEBRASKA AND WESTERN IOWA. HIGH TEMPERATURES SHOULD REBOUND BACK INTO THE 80S FOR ALL OF THE AREA THEN. HAVE NOT CHANGED THE FORECAST BEYOND THURSDAY. ANOTHER SYSTEM IS FORECAST INTO THE REGION THURSDAY NIGHT WITH ATTENDANT WARM ADVECTION SUGGESTING THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY. THE WEEKEND FORECAST REMAINS MURKY WITH MODELS SHOWING VARIOUS SOLUTIONS TO VARIOUS SHORTWAVES RIDING THROUGH SOUTHWEST FLOW ALOFT. DERGAN && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS WEATHER FEATURES AFFECTING THE AREA ARE SHORTWAVE TROUGH ENERGY MOVING ACROSS THE CENTRAL AND NORTHERN PLAINS...AND AN AREA OF LOW PRESSURE OVER SOUTHWEST KANSAS WITH A STATIONARY FRONT ACROSS SOUTHERN KANSAS. THUNDERSTORMS HAVE BEEN ONGOING ALL NIGHT AND HAVE BEEN PUSHING ACROSS THE DAKOTAS. A CLUSTER OF STRONG STORMS HAVE BEEN TRACKING EAST SOUTHEAST INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THE BETTER LIFT IS NORTH OF THE AREA...PROPAGATION VECTORS HAVE A SOUTHEAST THEN A EAST MOVEMENT TO THEM AND WITH THE MOISTURE AXIS AND THETA-E ADVECTION INTO EASTERN NEBRASKA THUNDERSTORMS MAY AFFECT THE KOFK TAF THIS MORNING. ACCAS CLOUDS WERE NOTED ON SATELLITE FROM CENTRAL NEBRASKA AND KANSAS INTO EASTERN NEBRASKA AND MISSOURI WITH A GRADIENT IN H85 TEMPS IN THIS AREA. THE LOW LEVEL JET IS FCST TO STRENGTHEN OVER NORTHEAST KANSAS. WITH DEEP MOISTURE IN PLACE...WILL NEED TO MONITOR TSRA DEVELOPMENT THIS MORNING AS DO NOT HAVE THEM GETTING INTO KLNK/KOMA. LOW CLOUDS SHOULD CONTINUE TO DEVELOP THIS MORNING THUS MVFR CIGS INCLUDED THROUGH THE MORNING. THESE MAY LIFT TO VFR THIS AFTERNOON...THEN RETURN TO MVFR TONIGHT. DEPENDING ON THE HEATING AND FORCING THIS AFTERNOON...STRONG TSRA MAY DEVELOP THIS AFTERNOON AND TONIGHT. DUE TO UNCERTAINTY DO NOT HAVE IN CURRENT FCST...HOWEVER WILL LOOK AT PROB30 WITH NEXT ISSUANCE. SOUTHEAST TO EAST WINDS DURING THE PERIOD GENERALLY FM 8 TO 15KTS. ZAPOTOCNY && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR IAZ090. &&
Hazardous weather outlook, Jun 13, 4:07 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 AM CDT MON JUN 13 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 407 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL WILL BE PRIMARY HAZARD. HOWEVER...IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...DAMAGING WINDS AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THUNDERSTORMS MOVING THROUGH NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA THIS MORNING COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN. THEN THIS AFTERNOON...AN UPPER LEVEL TROUGH MOVING IN FROM THE SOUTHWEST...AND A WARM FRONT LIFTING NORTH THROUGH KANSAS...WILL COMBINE TO PRODUCE THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE GREATEST COMBINATION OF INSTABILITY AND SHEAR WILL EXIST ALONG THE WARM FRONT MOVING INTO NORTHEAST KANSAS BY LATE AFTERNOON. LOW LEVEL SHEAR ALONG THE FRONT WILL LEAD TO THE POSSIBILITY OF TORNADOES. IF THE WARM FRONT LIFTS FARTHER NORTH INTO SOUTHEAST NEBRASKA OR SOUTHWEST IOWA...THE CHANCE FOR AN ISOLATED TORNADO WILL INCREASE THERE. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO FRIDAY...AS A COUPLE OF UPPER LEVEL STORM SYSTEMS MOVE THROUGH THE PLAINS. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...THERE IS A CHANCE FOR ISOLATED STRONG TO SEVERE STORMS WITH EITHER OF THESE SYSTEMS. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH THE EARLY PART OF THIS WEEK AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
In the hours before
Special weather statement, Jun 13, 5:10 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 510 AM CDT MON JUN 13 2011 NEZ011-012-016-017-131100- ANTELOPE NE-CEDAR NE-KNOX NE-PIERCE NE- 510 AM CDT MON JUN 13 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN ANTELOPE...NORTHERN PIERCE...KNOX AND CEDAR COUNTIES UNTIL 600 AM CDT... AT 508 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UTICA TO 7 MILES NORTHWEST OF ORCHARD...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ORCHARD... CREIGHTON... BLOOMFIELD... PLAINVIEW... WYNOT... WAUSA... HARTINGTON... OSMOND... COLERIDGE... RANDOLPH... LINDY... LEWIS AND CLARK STATE RECREATION AREA... CENTER... ASHFALL FOSSIL BEDS STATE HISTORICAL PARK... THE HIGHWAY 14 AND 59 JUNCTION... WINNETOON... ROYAL... BAZILE MILLS... CROFTON... BRUNSWICK... DERGAN
Special weather statement, Jun 13, 5:57 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 557 AM CDT MON JUN 13 2011 NEZ011-012-017-018-131145- CEDAR NE-KNOX NE-PIERCE NE-WAYNE NE- 557 AM CDT MON JUN 13 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WAYNE...NORTHERN PIERCE...SOUTHEASTERN KNOX AND SOUTHWESTERN CEDAR COUNTIES UNTIL 645 AM CDT... AT 552 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PLAINVIEW...OR 32 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLAINVIEW... OSMOND... RANDOLPH... FOSTER... MAGNET... MCLEAN... THE HIGHWAY 81 AND 20 JUNCTION... SHOLES... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DERGAN
Special weather statement, Jun 13, 7:51 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 751 AM CDT MON JUN 13 2011 NEZ015-033-034-131330- BURT NE-CUMING NE-THURSTON NE- 751 AM CDT MON JUN 13 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN THURSTON...CUMING AND NORTHWESTERN BURT COUNTIES UNTIL 830 AM CDT... AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF HOWELLS...OR 24 MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WISNER... BEEMER... WEST POINT... PENDER... BANCROFT... LYONS... WALTHILL... MACY... 10 MILES WEST OF WEST POINT... THE HIGHWAY 9 AND 51 JUNCTION... ROSALIE... ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:59 AM CDT | Flash Flood Warning | OAX | Fremont | 6 hr |
| Jun 13, 4:49 PM CDT | Flash Flood Warning | OAX | Fremont | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.